MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Model Number LF1637
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Visual inspection revealed there was evidence of excessive bio-burden present on the device.Upon evaluation, the device passed functional testing.The results of the visual inspection and functional testing determined that the reported event was not confirmed.A review of the dhr for the reported lot/serial number supports that the device met all inspection and test criteria prior to release from stryker.The reported event could be attributed to: ancillary equipment failure.Thumb trigger button (activation button) not engaged throughout the entire seal cycle device used on vessels thicker than 7 mm.Eschar build up on device jaws affecting performance.Environmental disturbance: noise.The instructions for use (ifu) state: do not apply additional hand force to the lever during sealing to ensure proper function.If the lever cannot be unlatched following use, open the device by forcing the lever forward from the handle.The device will no longer function properly and must be discarded.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that the ligasure wasn't achieving a seal and the vessel was closed for approximately 30 seconds but burst open.They could not get a seal or control the bleeding and had to go from laparoscopic to open.Blood loss was not measured, however the patient did not require a transfusion.Once open, the surgeon was able to see where the bleed was coming from and control the bleed and seal the vessel.Patient was taken to icu after the procedure to recover.No further follow up is required.The patient has a history of hypertension.The surgical delay was under an hour.The longer exposure to anesthesia did not have any effects on the patient.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
On 11/18/2020, stryker sustainability solutions became aware that mdr section b2.(outcomes attributed to ae) was not completed for this mdr.This supplemental mdr serves to provide this information.The reported event will continue to be monitored through post market surveillance.
 
Event or Problem Description

Brand Name
NA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION ACCESSORIES, LAPAROSCOPIC & ENDOSCOPIC, R
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
MDR Report Key8438922
Report Number0001056128-2019-00018
Device Sequence Number19393733
Product Code NUJ
UDI-Device Identifier00885825017620
UDI-Public00885825017620
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/21/2021
Device Model NumberLF1637
Device Catalogue NumberLF1637RR
Device Lot Number9204909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2019
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer11/18/2020
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date12/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;